Alert archive / Idaho / Wind Advisories in 2016
Wind Advisory 30, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Nov 23, 2016, 3:44 AM MST. It took effect at Nov 23, 2016, 3:00 PM MST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2016, 3:44 AM MST (10:44 UTC)
- In effect from
- Nov 23, 2016, 3:00 PM MST
- Expired
- Nov 23, 2016, 6:32 PM MST
- In force
- 4 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
282 WWUS75 KPIH 231044 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 344 AM MST WED NOV 23 2016 IDZ017-020-021-232200- /O.NEW.KPIH.WI.Y.0030.161123T2200Z-161124T0500Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... IDAHO FALLS...REXBURG...POCATELLO 344 AM MST WED NOV 23 2016 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM MST THIS EVENING. * IMPACTS/TIMING...WINDS WILL INCREASE RAPIDLY DURING THE MIDDLE TO LATE AFTERNOON AND CONTINUE VERY WINDY THROUGH THE MIDDLE EVENING HOURS TONIGHT. THESE WINDS CAN DRIFT SNOW AND REDUCE VISIBILITY IN BLOWING SNOW. EXPECTED WIND SPEEDS CAN BRING DOWN POWER LINES, BRING DOWN TREES AND TREE BRANCHES, OR DO DAMAGE TO YOUR HOME. STRONG CROSS WINDS MAY DEVELOP ON HIGHWAYS, MAKING YOUR VEHICLE MORE DIFFICULT TO CONTROL. * WINDS...SOUTHWEST TO WEST WIND OF 30 TO 40 MPH WITH GUSTS TO 55 MPH. * LOCATIONS...THE EASTERN MAGIC VALLEY AND THE ENTIRE SNAKE RIVER PLAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MESSICK
2 follow-up statements
431 WWUS75 KPIH 232032 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 132 PM MST WED NOV 23 2016 IDZ017-020-232145- /O.CAN.KPIH.WI.Y.0030.161123T2200Z-161124T0500Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... IDAHO FALLS...REXBURG 132 PM MST WED NOV 23 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. WIND GUST TO 25 MPH ARE STILL LIKELY INTO THE EVENING. $$ IDZ021-240445- /O.CON.KPIH.WI.Y.0030.161123T2200Z-161124T0500Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITY OF...POCATELLO 132 PM MST WED NOV 23 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING... * IMPACTS/TIMING...WINDS WILL INCREASE INTO THE EVENING HOURS. STRONG CROSS WINDS MAY DEVELOP ON HIGHWAYS...MAKING YOUR VEHICLE MORE DIFFICULT TO CONTROL. * WINDS...SOUTHWEST WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH. * LOCATIONS...AMERICAN FALLS...POCATELLO...BLACKFOOT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
257 WWUS75 KPIH 240132 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 632 PM MST WED NOV 23 2016 IDZ021-240245- /O.CAN.KPIH.WI.Y.0030.000000T0000Z-161124T0500Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITY OF...POCATELLO 632 PM MST WED NOV 23 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. SUSTAINED WINDS OF 30 MPH ARE NO LONGER EXPECTED IN THIS AREA. GUSTS TO 25 MPH ARE STILL POSSIBLE UNTIL APPROXIMATELY 10 PM MST. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Nov 23, 3:28 AM MST, 16 minutes earlier.
Area forecast discussion, Nov 23, 3:28 AM MST, 16 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 328 AM MST Wed Nov 23 2016 .SHORT TERM...Today through Fri night. Dry winter storm moving into eastern Idaho by afternoon today, continuing through late tonight. While it does not have much in the way of moisture, with 24 hour snow totals staying well under 6 inches. However, a wind event is expected for the eastern Magic Valley and Snake River plain. Local study indicates that the wind will take a while to develop, not until mid- to late afternoon, peaking during the early evening, and dying out before the late evening. Wind Advisory level was indicated, mostly because the very strong wind keeps to the south, especially 300mb and above, but even the 500mb wind has the strong winds really needed to the south of the forecast area. However, strong cold air advection during the evening, peak 700mb winds of 30-plus kt, and strong MSL pressure gradient all work to push the score of the study for the 24/00Z time period to that Wind Advisory level. The rest of this near term period is very much dry, with just a slight chance for the northeast corner of southern Idaho, then a storm just starting to enter on Fri night in the western zones. Temperatures will continue near normal, especially afternoon highs. Overnight lows will be mild tonight due to elevated wind and cloud cover, but by Thanksgiving night should plunge to near 20 deg F for the Snake River plain. Messick .LONG TERM...Saturday through Wednesday night. Models still struggling with solutions thru the extended...but at least they are finally agreeing. Both bring an upper trof into the Pac NW on Sat... with precip spreading across the area Sat night and Sun. Precip is mainly in the mtns...with relatively light amounts. The upper trof evolves into a disorganized split flow pattern on Sun...which is historically not a major precip producer. Temps cool off with this system...and remain as northwest flow dominates the region. Precip diminishes somewhat Sun night...but a wave in the northwest flow raises precip chances again on Mon. Strong NW flow on Tue results in drier conditions into Wed. Another upper trof moves back into the Pac NW late Wed...increasing precip chances by Wed night. Hedges && .AVIATION...A cold front is expected to move thru eastern ID later today bringing lower cigs and snow showers mainly this aftn and early eve. Low cigs and snow showers will linger overnight in the eastern highlands. Strong SW winds will pick up late this aftn in the wake of the cold front...and continue thru the eve. Hedges && .PIH WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 3 PM this afternoon to 10 PM MST this evening for IDZ017-020-021. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.